MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VENOUS WALLSTENT; STENT, ILIAC VEIN

BOSTON SCIENTIFIC CORPORATION VENOUS WALLSTENT; STENT, ILIAC VEIN
Model Number H74912044166070
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Unspecified Heart Problem (4454)
Date of Event 09/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the stents migrated and required explant.On (b)(6) 2020, a 16x60 venous wallstent was implanted in the external iliac vein.The patient presented with right common iliac and external iliac vein compression.Ivus imaging was obtained along with measurements, and a pre-dilation of the common iliac and external iliac was performed with a 14x60 and a 16x60 xxl balloon.An additional ivus run was recorded, and it was noted that there was recoil.The decision was made to place a 14x60 vici stent in the right common iliac vein.There was still compression in the external iliac vein, so an additional stent (16x60 venous wallstent) was placed in the external iliac vein.Post dilation of the stents was performed.A follow up intravascular ultrasound exam revealed significant improvement with an increase in cross-sectional area.A venogram was also performed, and the physician completed the procedure.Patient tolerated the procedure well and recovered with no complications.6-month follow ups were performed with ultrasound, and the stents were intact.Sometime in the two weeks prior to (b)(6) 2022, the patient presented with heart palpitations.Both the vici and venous wallstent had migrated to the right atrium (ra).The patient was referred for endovascular stent retrieval.Both stents were removed from the ra using forceps via femoral vein access on (b)(6) 2022.The patient tolerated the procedure and is expected to make a full recovery.
 
Additional Manufacturer Narrative
Date of event estimated using date of stent explantation.
 
Event or Problem Description
It was reported that the stents migrated and required explant.On (b)(6) 2020, a 16x60 venous wallstent was implanted in the external iliac vein.The patient presented with right common iliac and external iliac vein compression.Ivus imaging was obtained along with measurements, and a pre-dilation of the common iliac and external iliac was performed with a 14x60 and a 16x60 xxl balloon.An additional ivus run was recorded, and it was noted that there was recoil.The decision was made to place a 14x60 vici stent in the right common iliac vein.There was still compression in the external iliac vein, so an additional stent (16x60 venous wallstent) was placed in the external iliac vein.Post dilation of the stents was performed.A follow up intravascular ultrasound exam revealed significant improvement with an increase in cross-sectional area.A venogram was also performed, and the physician completed the procedure.Patient tolerated the procedure well and recovered with no complications.6-month follow ups were performed with ultrasound, and the stents were intact.Sometime in the two weeks prior to (b)(6) 2022, the patient presented with heart palpitations.Both the vici and venous wallstent had migrated to the right atrium (ra).The patient was referred for endovascular stent retrieval.Both stents were removed from the ra using forceps via femoral vein access on (b)(6) 2022.The patient tolerated the procedure and is expected to make a full recovery.It was further reported that the patient went to the hospital on (b)(6) 2022 for atrial fibrillation and was discharged on (b)(6) 2022.The stents were not discovered during this time.On (b)(6) 2022, there was a consult for removal of stents in the ivc/ra.

Brand Name
VENOUS WALLSTENT
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15720974
Report Number2124215-2022-43824
Device Sequence Number7542267
Product Code QAN
UDI-Device Identifier08714729979579
UDI-Public08714729979579
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P980033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2022
Device Model NumberH74912044166070
Device Catalogue NumberH74912044166070
Device Lot Number0026023257
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2022
Supplement Date Received by Manufacturer11/30/2022
Initial Report FDA Received Date11/03/2022
Supplement Report FDA Received Date12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale
Patient Weight118 KG